Alert archive / Kentucky / Flash Flood Warnings in 2013
Flash Flood Warning 40, NWS Louisville, KY
NWS Louisville, KY issued this flash flood warning at Dec 21, 2013, 8:00 PM CST for 4 counties in Kentucky; Harrison County, Indiana. It was in force for 4 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Dec 21, 2013, 8:00 PM CST (02:00 UTC)
- Expired
- Dec 22, 2013, 12:00 AM CST
- In force
- 4 hr
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
- Flood severity
- None
Counties Harrison County, IN, Breckinridge County, KY, Hancock County, KY, Meade County, KY, Ohio County, KY
The radar
The Louisville radar (KLVX), 62 km from the middle of the area, began a volume at 02:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 21, 9:34 PM CST | FLASH FLOOD | Irvington, KY | HWY 60 AT A DOLLAR GENERAL REPORTED TO BE UNDER WATER. |
| Dec 21, 10:55 PM CST | FLOOD | Irvington, KY | US 60 CLOSED DUE TO FLOODWATERS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 94 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 2.0 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 417 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 603 m above ground
- 0-6 km bulk shear
- 78 kt
- 0-1 km storm-relative helicity
- 587 m²/s²
- 0-3 km storm-relative helicity
- 694 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 6.9
The text
As transmitted, in the capitals the NWS used until 2016.
819
WGUS53 KLMK 220200
FFWLMK
INC061-KYC027-091-163-183-220600-
/O.NEW.KLMK.FF.W.0040.131222T0200Z-131222T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
800 PM CST SAT DEC 21 2013
THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
BRECKINRIDGE COUNTY IN NORTH CENTRAL KENTUCKY...
MEADE COUNTY IN NORTH CENTRAL KENTUCKY...
HANCOCK COUNTY IN NORTHWEST KENTUCKY...
OHIO COUNTY IN NORTHWEST KENTUCKY...
HARRISON COUNTY IN SOUTH CENTRAL INDIANA...
* UNTIL MIDNIGHT CST/100 AM EST/
* AT 755 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAINFALL FROM SERIES OF THUNDERSTORMS TRAINING OVER THE
WARNED AREA.
* LOCATIONS IMPACTED INCLUDE...CORYDON...BRANDENBURG...HARDINSBURG...
HARTFORD...HAWESVILLE...
IN ADDITION...MIDWAY...LODALE AND STEPHENSPORT ARE INCLUDED IN THIS
FLASH FLOOD WARNING.
FLASH FLOOD PRONE AREAS IN THIS WARNING...
SEVERAL STREETS WITHIN BEAVER DAM OVERFLOW DUE TO LOW LYING AREA.
A SOUTHWARD BRANCH OFF OF LEWIS CREEK OVERFLOWS ONTO HAPPY HOLLOW
ROAD NEAR HIGHWAY 1245 IN BEAVER DAM.
ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN THE
WARNED AREA AND MAY FALL VERY QUICKLY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED...ACT QUICKLY.
MOVE TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
REPORT FLOODING TO LOCAL LAW ENFORCEMENT...POST YOUR REPORT TO THE
NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE...OR TWEET YOUR
REPORT USING HASHTAG L...M...K...SPOTTER.
&&
LAT...LON 3748 8713 3767 8683 3780 8683 3793 8698
3800 8682 3784 8663 3812 8646 3814 8632
3842 8626 3842 8603 3818 8590 3782 8600
3780 8615 3756 8635 3762 8652 3755 8667
3740 8661 3721 8689 3736 8703 3733 8712
$$
LGWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this flash flood warning went out at Dec 21, 5:17 PM CST, 2 hours 43 minutes earlier.
Area forecast discussion, Dec 21, 5:17 PM CST, 2 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
617 PM EST Sat Dec 21 2013
...Mesoscale Forecast Update...
Issued at 615 PM EST Sat Dec 21 2013
Convective line finally getting organized to our west, from far
southern Illinois southward into far western Tennessee. Tornado
Watch has been issued for our counties roughly along and west of the
I-65 corridor. Main threat will be damaging winds anywhere that we
get enough instability to tap into the strong low-level jet. (60-70
kt at 850mb)
With temps in the upper 60s across most of these areas, it looks
like we should be able to realize just a small bit of surface-based
instability just ahead of the line as it moves east. Southern
Indiana is even in the process of destabilizing, as temps at HNB
have jumped from 52F to 57F in just 20 minutes. Dubois County and
the Hoosier National Forest should be under the gun by 00-01Z, with
the threat increasing in our westernmost Kentucky counties 01-02Z.
.SHORT TERM (Now through Sunday Night)...
Issued at 310 PM EST Sat Dec 21 2013
...THREAT FOR HEAVY RAINFALL...STRONG TO SEVERE THUNDERSTORMS...AND
GUSTY SYNOPTIC WINDS CONTINUES TONIGHT...
The area of low pressure this afternoon stretches across Arkansas
with a cold front trailing down into southeastern Texas and a
quasi-stationary boundary draped across southern Indiana. Portions
of our far northern tier of counties have been on the cold side of
this boundary. However, it has shifted to the north just a bit this
afternoon. Temperatures across the warm sector have warmed into the
mid to upper 60s with dewpoints in the lower 60s.
Precipitation this afternoon has become more scattered in nature
with the band of widespread rain lifting to the north as expected.
As the low pressure system rides northeast just north of the Ohio
River tonight the precipitation ahead of the cold front is expected
to evolve into a line of strong to severe thunderstorms. The models
are having a hard time pinpointing the timing with this system. The
mesoscale models (NMM/ARW) seem to have the best handle on it (and
bring it through the fastest), bringing the system through the
forecast area between 02-08Z tonight. Instability ahead of this line
will be a bit in question. South central Kentucky is most likely to
become unstable ahead of this line with the models depicting
anywhere from 100-600 J/kg CAPE. Damaging winds will be the greatest
threat as winds 2 kft above the surface are forecast to increase to
50-60 knots. However, isolated tornadoes may spin up along the line
as well. Further north along the Ohio River, in southern IN, and
into the Bluegrass region of Kentucky there is even more question
about instability. There may be a slight risk for severe
thunderstorms further north, but the better chance will be across
the southern half of the forecast area. Ahead of the line of storms
winds are still expected to be quite gusty, so will leave the Wind
Advisory in place. Gusts to 40 mph will be possible outside of any
thunderstorms.
The heavy rainfall continues to be a concern as well, primarily
across southern Indiana. Up to two inches of rain has fallen along
and north of the Ohio River already today, with 1 to locally 3
inches more expected. Some ponding of water in low lying areas and
flood prone spots will be possible tonight. Additionally, all the
water will lead to some flooding on area rivers into next week.
Beyond tonight, some light showers may develop again tomorrow into
tomorrow night along a reinforcing cold front moving through the
area tomorrow. However, these are not expected to be significant
enough to exacerbate any flooding.
.LONG TERM (Monday through Saturday)...
Issued at 315 PM EST Sat Dec 21 2013
Deep upper trof will be the main player Monday into Tuesday. Cold
northerly low-level flow will bring a decent moisture plume south
off of Lake Michigan. Forecast soundings indicate that the moisture
will be too shallow to support any snow showers, but there is enough
QPF showing up to warrant a slight chance for rain showers in the
Bluegrass and the higher terrain just to the south and east.
Upper trof axis swings through Monday night, with an Arctic surface
high building in from the mid-Mississippi Valley behind it. Went
below guidance for Monday's highs due to cloud cover, but above
guidance Monday night as winds will stay up enough to keep temps
from bottoming out. Tuesday and Tuesday night will be the coldest as
the high moves across the Ohio Valley, with highs stuck in the 20s
and lows in the teens across most of the area.
The remainder of the week looks quiet as we remain under progressive
zonal flow. A weak cold front on Thursday will reinforce the chilly
air mass, but this system will be moisture-starved and the stronger
forcing will pass to our north. Will go with a slight chance, and
keep it rain or snow for now. Temps will run near or just below
climo for the latter half of the week.
&&
.AVIATION (00Z TAF Update)...
Updated at 602 PM EST Sat Dec 21 2013
Not much change in the thinking from earlier. A squall line is
still expected to develop ahead of a strong front stretched out
along the lower Mississippi and lower Ohio valleys. The line should
come through the BWG and SDF regions sometime around midnight (the
squall line has not yet developed, so this is still an entirely
forecast event as opposed to simply timing something in that has
already formed). LEX should receive the worst storms during the wee
hours of the morning. As with any strong storms, winds will be
strong and chaotic with rapidly varying ceilings and visibilities.
Behind the storms showers will continue for several more hours.
Will cautiously bring in low-end VFR conditions behind the squall
line, but that may be too optimistic.
Low clouds are then expected to come back in Sunday morning,
especially at SDF.
Gusty south winds this evening will become gusty WSW winds behind
the storms, and will eventually make it to northwesterly by Sunday
evening.
&&
.LMK WATCHES/WARNINGS/ADVISORIES...
KY...FLOOD WATCH through Sunday afternoon FOR KYZ023>034-038-061.
WIND ADVISORY until 4 AM EST /3 AM CST/ Sunday FOR KYZ024>043-
045>049-053>057-061>067-070>078-081-082.
IN...FLOOD WATCH through Sunday afternoon FOR INZ076>079-083-084-
089>092.
WIND ADVISORY until 4 AM EST Sunday FOR INZ078-079-090>092.
&&
Mesoscale......RAS
Short Term.....EER
Long Term......RAS
Aviation.......13Hazardous weather outlook, Dec 21, 2:53 PM CST, 5 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 353 PM EST SAT DEC 21 2013 KYZ035>037-039>043-045>049-053>057-062>067-070>078-081-082-222100- FRANKLIN KY-SCOTT KY-HARRISON KY-ANDERSON KY-WOODFORD KY-FAYETTE KY- BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-MERCER KY- JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-GARRARD KY- MADISON KY-EDMONSON KY-HART KY-GREEN KY-TAYLOR KY-CASEY KY- LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-ALLEN KY-BARREN KY- MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-CUMBERLAND KY-CLINTON KY- INCLUDING THE CITIES OF...FRANKFORT...GEORGETOWN...CYNTHIANA... LAWRENCEBURG...VERSAILLES...LEXINGTON...PARIS...CARLISLE... BARDSTOWN...SPRINGFIELD...HARRODSBURG...NICHOLASVILLE...WINCHESTER... HODGENVILLE...LEBANON...DANVILLE...LANCASTER...RICHMOND... BROWNSVILLE...MUNFORDVILLE...GREENSBURG...CAMPBELLSVILLE...LIBERTY... STANFORD...RUSSELLVILLE...BOWLING GREEN...FRANKLIN...SCOTTSVILLE... GLASGOW...TOMPKINSVILLE...EDMONTON...COLUMBIA...JAMESTOWN... BURKESVILLE...ALBANY 353 PM EST SAT DEC 21 2013 /253 PM CST SAT DEC 21 2013/ ...WIND ADVISORY IN EFFECT UNTIL 4 AM EST /3 AM CST/ SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KENTUCKY. .DAY ONE...TONIGHT. A LINE OF THUNDERSTORMS WILL IMPACT THE REGION EARLY THIS EVENING INTO THE FIRST PART OF THE OVERNIGHT HOURS. DAMAGING WINDS AND HEAVY RAINFALL WILL BE THE MAIN THREATS WITH THESE STORMS...BUT AN ISOLATED TORNADO OR TWO WILL ALSO BE POSSIBLE. EVEN OUTSIDE OF ANY SHOWERS AND STORMS...STRONG SOUTHERLY WINDS ARE EXPECTED THIS AFTERNOON AND TONIGHT...WITH GUSTS NEAR 40 MPH AT TIMES. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT ANY FLOODING OR SEVERE WEATHER TONIGHT TO THE NATIONAL WEATHER SERVICE IN LOUISVILLE. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE. INZ078-079-090>092-KYZ024>034-038-061-222100- SCOTT IN-JEFFERSON IN-HARRISON IN-FLOYD IN-CLARK IN-BRECKINRIDGE KY- MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-JEFFERSON KY- OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-SPENCER KY-BUTLER KY- INCLUDING THE CITIES OF...SCOTTSBURG...MADISON...CORYDON... NEW ALBANY...JEFFERSONVILLE...HARDINSBURG...BRANDENBURG... BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX... MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE... BEDFORD...NEW CASTLE...SHELBYVILLE...TAYLORSVILLE...MORGANTOWN 353 PM EST SAT DEC 21 2013 /253 PM CST SAT DEC 21 2013/ ...WIND ADVISORY IN EFFECT UNTIL 4 AM EST /3 AM CST/ SUNDAY... ...FLOOD WATCH IN EFFECT THROUGH SUNDAY AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...TONIGHT. HEAVY RAINFALL IS EXPECTED TO CONTINUE TONIGHT...ESPECIALLY ACROSS SOUTHERN INDIANA. AN ADDITIONAL ONE TO LOCALLY THREE INCHES OF RAIN IS POSSIBLE ON TOP OF THE ONE TO TWO INCHES THAT HAS ALREADY FALLEN. STAY UP TO DATE OF THE LATEST FORECASTS AS THIS RAINFALL COULD PRODUCE LOCAL FLOODING...RAPID SMALL STREAM AND CREEK RISES...AND EVENTUAL LARGER RIVER RISES. IN ADDITION...A LINE OF THUNDERSTORMS WILL IMPACT THE REGION EARLY THIS EVENING INTO THE FIRST PART OF THE OVERNIGHT HOURS. DAMAGING WINDS AND HEAVY RAINFALL WILL BE THE MAIN THREATS WITH THESE STORMS...BUT AN ISOLATED TORNADO OR TWO WILL ALSO BE POSSIBLE. EVEN OUTSIDE OF ANY SHOWERS AND STORMS...STRONG SOUTHERLY WINDS ARE EXPECTED THIS AFTERNOON AND TONIGHT...WITH GUSTS NEAR 40 MPH AT TIMES. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT ANY FLOODING OR SEVERE WEATHER TONIGHT TO THE NATIONAL WEATHER SERVICE IN LOUISVILLE. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE. INZ076-077-083-084-089-KYZ023-222100- ORANGE IN-WASHINGTON IN-DUBOIS IN-CRAWFORD IN-PERRY IN-HANCOCK KY- INCLUDING THE CITIES OF...PAOLI...SALEM...JASPER...MARENGO... TELL CITY...HAWESVILLE 353 PM EST SAT DEC 21 2013 /253 PM CST SAT DEC 21 2013/ ...FLOOD WATCH IN EFFECT THROUGH SUNDAY AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA. .DAY ONE...TONIGHT. HEAVY RAINFALL IS EXPECTED TO CONTINUE TONIGHT. AN ADDITIONAL ONE TO LOCALLY THREE INCHES OF RAIN IS POSSIBLE ON TOP OF THE ONE TO TWO INCHES THAT HAS ALREADY FALLEN. STAY UP TO DATE OF THE LATEST FORECASTS AS THIS RAINFALL COULD PRODUCE LOCAL FLOODING...RAPID SMALL STREAM AND CREEK RISES...AND EVENTUAL LARGER RIVER RISES. IN ADDITION...A LINE OF THUNDERSTORMS WILL IMPACT THE REGION EARLY THIS EVENING INTO THE FIRST PART OF THE OVERNIGHT HOURS. DAMAGING WINDS AND HEAVY RAINFALL WILL BE THE MAIN THREATS WITH THESE STORMS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT ANY FLOODING OR SEVERE WEATHER TONIGHT TO THE NATIONAL WEATHER SERVICE IN LOUISVILLE. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE. EER/RAS
In the hours before
Special weather statement, Dec 21, 6:24 PM CST, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
624 PM CST SAT DEC 21 2013
INZ089-KYZ023-024-026-220105-
BRECKINRIDGE KY-HANCOCK KY-OHIO KY-PERRY IN-
624 PM CST SAT DEC 21 2013
...LINE OF STRONG THUNDERSTORMS WITH TORRENTIAL RAIN AND 50 MPH
WINDS APPROACHING CENTRAL KENTUCKY...
AT 618 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE FROM 19 MILES WEST OF OWENSBORO TO
12 MILES WEST OF LIVERMORE TO 23 MILES NORTHWEST OF ELKTON...MOVING
NORTHEAST AT 70 MPH.
TORRENTIAL RAIN AND STRONG GUSTY WINDS TO 55 MPH ARE EXPECTED WITH
THESE STORMS.
* THESE STORMS WILL IMPACT...
HAWESVILLE...
HARTFORD...
TELL CITY...
SMALLHOUS AND KIRTLEY...
HAYNESVILLE AND WYSOX...
A TORNADO WATCH IS IN EFFECT UNTIL 11 PM CST. THUNDERSTORMS CAN SPIN
UP TORNADOES WITH LITTLE IF ANY WARNING...SO HAVE A PLAN IN PLACE ON
WHAT TO DO IF A TORNADO THREATENS YOUR LOCATION!
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STRONG WINDS WITH THESE STORMS CAN TOPPLE WEAKLY ROOTED TREES...AND
DOWN POWER LINES. TAKE PRECAUTIONS NOW TO SECURE TRASH CANS...LAWN
FURNITURE AND OTHER LOOSE OUTDOOR OBJECTS. MOTORISTS IN HIGH PROFILE
VEHICLES SHOULD USE CAUTION.
&&
LAT...LON 3738 8710 3749 8713 3764 8695 3767 8683
3771 8687 3780 8683 3784 8692 3790 8692
3790 8699 3801 8678 3818 8681 3827 8659
3793 8643 3760 8654 3755 8658 3755 8667
3740 8661 3723 8694 3736 8703 3733 8714
TIME...MOT...LOC 0022Z 239DEG 61KT 3785 8739 3755 8728
3702 8743
13Special weather statement, Dec 21, 6:28 PM CST, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
728 PM EST SAT DEC 21 2013
INZ076-083-084-220110-
CRAWFORD IN-DUBOIS IN-ORANGE IN-
728 PM EST SAT DEC 21 2013
...LINE OF STRONG STORMS WITH GUSTY WINDS AFFECTING
CRAWFORD...DUBOIS AND ORANGE COUNTIES...
AT 626 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE FROM 11 MILES WEST OF PAOLI TO
SANTA CLAUS...MOVING NORTHEAST AT 45 MPH.
HEAVY RAIN AND STRONG GUSTY WINDS TO 55 MPH ARE EXPECTED WITH THESE
STORMS.
* THESE STORMS WILL IMPACT...
PAOLI...
ABYDEL AND WEST BADEN SPRINGS...
ORANGEVILLE AND MENTOR...
WICKLIFFE AND BRAXTONS SIDING...
ORLEANS AND RICEVILLE...
A TORNADO WATCH IS IN EFFECT UNTIL MIDNIGHT EST. BE PREPARED TO TAKE
SHELTER AT A MOMENTS NOTICE!
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STRONG WINDS WITH THESE STORMS CAN TOPPLE WEAKLY ROOTED TREES...AND
DOWN POWER LINES. TAKE PRECAUTIONS NOW TO SECURE TRASH CANS...LAWN
FURNITURE AND OTHER LOOSE OUTDOOR OBJECTS. MOTORISTS IN HIGH PROFILE
VEHICLES SHOULD USE CAUTION.
&&
LAT...LON 3850 8693 3850 8688 3853 8684 3853 8669
3869 8668 3869 8631 3861 8631 3828 8658
3826 8662 3826 8668 3825 8668 3825 8679
3820 8680 3820 8704
TIME...MOT...LOC 0027Z 235DEG 37KT 3850 8665 3813 8694
13Local storm report, Dec 21, 7:36 PM CST, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
836 PM EST SAT DEC 21 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0835 PM TSTM WND DMG HARDINSBURG 37.78N 86.45W
12/21/2013 BRECKINRIDGE KY AMATEUR RADIO
TREES REPORTED DOWN IN HARDINSBURG
&&
EVENT NUMBER LMK1300647
LGLocal storm report, Dec 21, 7:49 PM CST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
849 PM EST SAT DEC 21 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0847 PM FLOOD JASPER 38.39N 86.94W
12/21/2013 DUBOIS IN EMERGENCY MNGR
A FEW COUNTY ROADS REPORTED UNDER WATER AS WELL AS AT
LEAST ONE CAR IN FLOOD WATERS ON GREENER ROAD.
&&
EVENT NUMBER LMK1300648
LGLocal storm report, Dec 21, 7:51 PM CST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
851 PM EST SAT DEC 21 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0850 PM TSTM WND GST BRANDENBURG 38.00N 86.18W
12/21/2013 E50 MPH MEADE KY AMATEUR RADIO
ESTIMATED 50 MPH WINDS IN BRANDENBURG
&&
EVENT NUMBER LMK1300649
LGLocal storm report, Dec 21, 7:53 PM CST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
853 PM EST SAT DEC 21 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0852 PM HEAVY RAIN PAOLI 38.56N 86.47W
12/21/2013 M1.23 INCH ORANGE IN TRAINED SPOTTER
1.23 INCHES FELL IN PAOLI IN A TEN MINUTE PERIOD
&&
EVENT NUMBER LMK1300650
LGThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 21, 6:24 PM CST | Special Weather Statement | LMK | Hancock, Ohio | 41 min |
| Dec 21, 6:36 PM CST | Severe Thunderstorm Warning | LMK | Hancock, Ohio | 29 min |
| Dec 21, 7:00 PM CST | Severe Thunderstorm Warning | LMK | Breckinridge, Hancock, Meade, Ohio | 30 min |
| Dec 21, 7:25 PM CST | Severe Thunderstorm Warning | LMK | Breckinridge, Grayson, Hardin, Meade, Ohio | 35 min |
| Dec 21, 7:40 PM CST | Severe Thunderstorm Warning | LMK | Breckinridge, Bullitt, Grayson, Hardin, Jefferson, Meade and 2 more | 30 min |
| Dec 21, 8:10 PM CST | Special Weather Statement | LMK | Bullitt, Hardin, Henry, Jefferson, Oldham, Trimble | 30 min |
| Dec 21, 8:17 PM CST | Special Weather Statement | LMK | Breckinridge, Hancock, Ohio | 43 min |
| Dec 21, 8:23 PM CST | Severe Thunderstorm Warning | LMK | Henry, Jefferson, Oldham, Shelby, Trimble | 32 min |
| Dec 21, 8:36 PM CST | Severe Thunderstorm Warning | LMK | Butler, Edmonson, Logan, Simpson, Warren | 39 min |
| Dec 21, 8:46 PM CST | Flash Flood Warning | LMK | Jefferson, Oldham | 4 hr |
| Dec 21, 8:51 PM CST | Special Weather Statement | LMK | Breckinridge, Grayson, Hardin, Meade | 44 min |
| Dec 21, 9:01 PM CST | Areal Flood Advisory | LMK | Butler, Logan | 3 hr |
| Dec 21, 9:11 PM CST | Severe Thunderstorm Warning | LMK | Allen, Barren, Edmonson, Grayson, Green, Hart and 3 more | 29 min |
| Dec 21, 9:12 PM CST | Special Weather Statement | LMK | Bullitt, Hardin, Jefferson, Larue, Oldham | 43 min |
| Dec 21, 9:24 PM CST | Severe Thunderstorm Warning | LMK | Bullitt, Grayson, Hardin, Hart, Henry, Jefferson and 7 more | 31 min |
| Dec 21, 9:36 PM CST | Severe Thunderstorm Warning | LMK | Allen, Barren, Green, Hart, Metcalfe, Monroe and 1 more | 29 min |
| Dec 21, 9:49 PM CST | Severe Thunderstorm Warning | LMK | Anderson, Boyle, Franklin, Harrison, Henry, Larue and 9 more | 31 min |
| Dec 21, 9:53 PM CST | Tornado Warning | LMK | Green, Hart, Taylor | 22 min |
| Dec 21, 9:58 PM CST | Flash Flood Warning | LMK | Henry, Trimble | 5 hr |
| Dec 21, 10:03 PM CST | Severe Thunderstorm Warning | LMK | Adair, Allen, Barren, Casey, Cumberland, Green and 4 more | 42 min |
| Dec 21, 10:04 PM CST | Areal Flood Advisory | LMK | Edmonson, Grayson, Hardin, Hart, Larue | 3 hr |
| Dec 21, 10:15 PM CST | Severe Thunderstorm Warning | LMK | Anderson, Bourbon, Boyle, Casey, Fayette, Franklin and 10 more | 30 min |
| Dec 21, 10:29 PM CST | Severe Thunderstorm Warning | LMK | Casey, Clinton, Cumberland, Lincoln, Russell | 31 min |
| Dec 21, 10:34 PM CST | Severe Thunderstorm Warning | LMK | Bourbon, Boyle, Casey, Clark, Fayette, Garrard and 5 more | 41 min |
| Dec 21, 10:46 PM CST | Tornado Warning | LMK | Boyle, Clark, Garrard, Jessamine, Madison | 19 min |
| Dec 21, 10:48 PM CST | Flash Flood Warning | LMK | Grayson | 3 hr |
| Dec 21, 10:57 PM CST | Flash Flood Warning | LMK | Hardin, Larue | 4 hr |
| Dec 21, 10:59 PM CST | Severe Thunderstorm Warning | LMK | Clinton, Russell | 21 min |
| Dec 21, 11:10 PM CST | Severe Thunderstorm Warning | LMK | Clark, Garrard, Madison | 20 min |
| Dec 21, 11:18 PM CST | Areal Flood Advisory | LMK | Adair, Allen, Anderson, Barren, Bourbon, Boyle and 28 more | 3 hr |
| Dec 21, 11:52 PM CST | River Flood Warning | LMK | Ohio | 56 hr |
| Dec 22, 12:03 AM CST | Areal Flood Warning | LMK | Breckinridge, Hancock, Meade, Ohio | 9 hr |
| Dec 22, 12:45 AM CST | Areal Flood Warning | LMK | Jefferson, Oldham | 9 hr |
| Dec 22, 1:39 AM CST | Areal Flood Warning | LMK | Grayson | 7 hr |
| Dec 22, 2:24 AM CST | Areal Flood Advisory | LMK | Adair, Allen, Barren, Bullitt, Cumberland, Edmonson and 12 more | 4 hr |
| Dec 22, 2:27 AM CST | Areal Flood Advisory | LMK | Anderson, Bourbon, Boyle, Casey, Clark, Clinton and 12 more | 5 hr |
| Dec 22, 2:55 AM CST | Areal Flood Advisory | LMK | Hardin, Larue | 4 hr |
| Dec 22, 2:57 AM CST | Areal Flood Warning | LMK | Henry, Trimble | 6 hr |
| Dec 22, 8:51 AM CST | River Flood Warning | LMK | Bourbon | 14 hr |
| Dec 22, 9:18 AM CST | Areal Flood Advisory | LMK | Hancock, Ohio | 4 hr |
| Dec 22, 9:52 AM CST | River Flood Warning | LMK | Butler, Warren | 4 days |
| Dec 22, 9:52 AM CST | River Flood Warning | LMK | Butler, Muhlenberg, Ohio | 47 hr |
| Dec 22, 10:03 AM CST | River Flood Warning | LMK | Hardin, Nelson | 50 hr |
| Dec 21, 6:28 PM CST | Special Weather Statement | LMK | Dubois, Orange | 42 min |
| Dec 21, 7:20 PM CST | Tornado Warning | LMK | Clark, Crawford, Floyd, Harrison, Scott, Washington | 30 min |
| Dec 21, 7:30 PM CST | Areal Flood Warning | LMK | Crawford, Dubois, Orange, Perry | 5 hr |
| Dec 21, 7:37 PM CST | Severe Thunderstorm Warning | LMK | Clark, Floyd, Scott, Washington | 28 min |
| Dec 21, 10:02 PM CST | Areal Flood Warning | LMK | Jefferson, Scott, Washington | 5 hr |
| Dec 22, 12:28 AM CST | Areal Flood Warning | LMK | Crawford, Dubois, Orange, Perry | 9 hr |
| Dec 22, 2:48 AM CST | Areal Flood Warning | LMK | Clark, Jefferson, Scott, Washington | 6 hr |
Nearby
Flash Flood Warnings in Kentucky, 2013Flash Flood Warnings in Indiana, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.